MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LOCKING SCREWDRIVER BODY; EXTREMITY INSTRUMENTS : SCREWDRIVERS

DEPUY ORTHOPAEDICS INC US LOCKING SCREWDRIVER BODY; EXTREMITY INSTRUMENTS : SCREWDRIVERS
Catalog Number 230792003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the tip of the screwdriver was damaged.This was identified during loan kit inspection.There was no patient or procedure involvement.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "damaged tip." the product was not returned to medtech orthopaedics; however, photos were provided for review.Media (9).Jfif & media (10).Jfif.The photo investigation revealed that locking screwdriver body had broken tip.Potential cause can be attributed to unintended use error by use of excessive force in a prying motion and overload of the material.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the locking screwdriver body would contribute to the complained device issue.Based on the investigation findings, potential cause attributed to user error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary- according to the information received, "damaged tip." the product was not returned to medtech orthopaedics, however photos were provided for review.See attachment media (9).Jfif & media (10).Jfif.The photo investigation revealed that locking screwdriver body had broken tip.Potential cause can be attributed to unintended use error by use of excessive force in a prying motion and overload of the material.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the locking screwdriver body would contribute to the complained device issue.Based on the investigation findings, potential cause attributed to user error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot- the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information provided: "damaged tip".The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found one prong broken from the device tip.Additionally, signs of heavy usage were observed on its overall surface.Broken fragment was not returned for evaluation and no other cosmetic anomaly was identified.The fracture issue of the locking tabs has been addressed through depuy synthes quality system with a design change in 2020.The first batches (5357743 and 5357744) of drivers per the new design were manufactured on february 7, 2020.The current complaint sample device was manufactured prior to the implementation of the new design.However, due to the device was manufactured in 2013, the device has been in service over 12 years and shows signs of heavy repeated used.Therefore, the potential cause for failure is traced to end of life.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the locking screwdriver body would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3 and h4.

Brand Name
LOCKING SCREWDRIVER BODY
Common Device Name
EXTREMITY INSTRUMENTS : SCREWDRIVERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23008560
Report Number1818910-2025-15525
Device Sequence Number9702173
Product Code HXX
UDI-Device Identifier10603295116561
UDI-Public(01)10603295116561(10)5219195
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230792003
Device Lot Number5219195
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/22/2025
Supplement Date Received by Manufacturer09/18/2025
09/30/2025
10/06/2025
11/14/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date09/19/2025
10/01/2025
10/07/2025
11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown